MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND OSCAR 6/20-180/128; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BIOTRONIK AG, BUELACH, SWITZERLAND OSCAR 6/20-180/128; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 454338
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Remove (1528); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
An oscar peripheral multifunctional catheter system was selected for treatment of a moderately calcified lesion (70 percent stenosis degree) in the moderately tortuous sfa.During a crossover procedure, the oscar support catheter with the dilatator was used but couldnt cross the lesion with the dilatator.So, it was decided to change to the 6mm oscar pta balloon.It was managed to cross the stenosis and a dilatation up to 6bar was done.The pta balloon immediately ruptured.Afterwards it was not possible to pull the pta balloon out of the support catheter.It got stuck.So, the whole oscar system was removed.Nothing remained in patient, and the procedure was completed successfully with other products.
 
Additional Manufacturer Narrative
The returned product was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.In the as-returned state the affected oscar pta balloon catheter was located inside the oscar support catheter with about 12 mm of the oscar pta balloon catheter protruding from the distal end of the oscar support catheter.The technical investigation confirmed that the balloon could only be withdrawn through the oscar support catheter into distal direction after proper flushing.Further investigation of the oscar pta balloon catheter revealed that the balloon has burst longitudinally over a length of about 2.5 mm and shows a second small tear 5 mm proximal to the burst.Scratches were observed in close vicinity of the tear, indicating that the damage of the balloon surface was caused by a hard, sharp-edged object such as e.G., anatomical structure.The shaft of the oscar pta balloon catheter has fractured inside of the flush port of the seal and lock grip.Review of the production documentation confirmed that the device was manufactured according to specifications and passed all in-process and final inspections.In addition to visual inspections each instrument is tested for air tightness by means of a high-pressure test.Based on the conducted investigations of the device being subject to this complaint, no manufacturing or material related root cause could be determined.The root cause for the reported event (i.E., balloon burst) is most likely related to the patients anatomy.
 
Additional Manufacturer Narrative
Corrected the initial reporter information.Reference capa# nc-24-004.The returned product was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.In the as-returned state the affected oscar pta balloon catheter was located inside the oscar support catheter with about 12 mm of the oscar pta balloon catheter protruding from the distal end of the oscar support catheter.The technical investigation confirmed that the balloon could only be withdrawn through the oscar support catheter into distal direction after proper flushing.Further investigation of the oscar pta balloon catheter revealed that the balloon has burst longitudinally over a length of about 2.5 mm and shows a second small tear 5 mm proximal to the burst.Scratches were observed in close vicinity of the tear, indicating that the damage of the balloon surface was caused by a hard, sharp-edged object such as e.G., anatomical structure.The shaft of the oscar pta balloon catheter has fractured inside of the flush port of the seal and lock grip.Review of the production documentation confirmed that the device was manufactured according to specifications and passed all in-process and final inspections.In addition to visual inspections each instrument is tested for air tightness by means of a high-pressure test.Based on the conducted investigations of the device being subject to this complaint, no manufacturing or material related root cause could be determined.The root cause for the reported event (i.E., balloon burst) is most likely related to the patients anatomy.

Brand Name
OSCAR 6/20-180/128
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key18789502
Report Number1028232-2024-01029
Device Sequence Number8332605
Product Code LIT
UDI-Device Identifier07640130455757
UDI-Public(01)07640130455757(17)2602
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K214038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/15/2026
Device Model Number454338
Device Catalogue Number454338
Device Lot Number02230312
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/15/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2024
Supplement Date Received by Manufacturer04/05/2024
10/22/2024
Initial Report FDA Received Date02/27/2024
Supplement Report FDA Received Date04/05/2024
10/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown